Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: abnormal periods and mental change
|jamie77 - Mon Sep 22, 2008 9:17 am||
about a year ago i had my appendix, right fallopian tube and right ovary removed aswell as my left fallopian tube removed due to an etopic pregnancy. Since the surgery my periods went from bleeding light to bleeding enough to fill an overnight pad in an hour, emotionally i went from not weepy or crabby durring my period to crying and fighting with everyone like i cant help it.I also experience severe headaches, cramping that makes me double over and horrible back pain, all only occuring after the surgery, please help me.
|Debbie Miller, RN - Sat Oct 04, 2008 12:57 pm||
I'm sorry you have had to suffer this way. While loss of one ovary, appendix and fallopian tube would not be expected to alter your chemical make up this way, each person is individual and it does seem your hormonal balance has been disturbed. Your doctor should evaluate you for PMS since your symptoms suggest this. There are effective treatments, sometime involving antidepressants that can help with the mood swings and anxiety.
You can also make a difference through exercise, stress reduction and good nutrition. A daily walk to get plenty of sunlight along with the exercise has been shown to be beneficial, especially to women. Some women benefit from supplements. I would recommend the book, When Your Body Gets the Blues by Marie-Annette Brown and Jo Robinson for some ways to help balance your body chemicals in a safe way.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.